Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Undergone cautery procedure for nosebleeds. Noticed black stain under nostril. Concerned

Jun 2013
User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 2219 Questions
My daughter had a cautery procedure today for nosebleeds and now has a black stain under her nostril that she is very self-conscious about. We weren't told anything about this happening and it is after hours but we just want to know how to get rid of the black....
Posted Fri, 24 May 2013 in General Health
Answered by Dr. Sushil Kumar Sompur 8 hours later
Hi there ~

I understand your concern. However if your daughter had a cautery procedure for nosebleeds today, it most probably is clotted blood that is going to go away in about 7 - 10 days since this is the usual healing time that a wound takes. It may also be easier to reassure her saying that she might heal faster since the areas on the face usually do so, due to a higher than normal blood supply compared to other areas. I would also give her less attention when she asks you about the black. I hope this helps.

Take care and do not forget to see your doctor or call the surgeon if anything worsens or she starts to have bleeding. I hope this helps.

Take care and have a lovely day!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor